Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 83, NWS Memphis, TN

June 17, 2011Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Jun 17, 2011, 9:57 AM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Jun 17, 2011, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2011, 9:57 AM CDT (14:57 UTC)
In effect from
Jun 17, 2011, 1:00 PM CDT
Expired
Jun 17, 2011, 7:00 PM CDT
In force
6 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WGUS44 KMEG 171457
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
957 AM CDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE S.F. 
FORK FORKED DEER RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC033-045-097-180000-
/O.NEW.KMEG.FL.W.0083.110617T1800Z-110618T0000Z/
/HLST1.1.ER.110617T1800Z.110617T1800Z.110617T1800Z.NO/
957 AM CDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE S.F. FORK FORKED DEER RIVER NEAR HALLS
* FROM FRIDAY JUNE 17 UNTIL FRIDAY JUNE 17.
* AT 09 AM FRIDAY THE STAGE WAS...7.7 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 9.0 FEET FRIDAY JUNE 17.
* FLOOD STAGE IS 9.0 FEET.
AT 9.0 FEET,  FARM LAND NEAR THE RIVER IS FLOODED.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jun 17, 6:49 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 17, 6:49 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
649 AM CDT FRI JUN 17 2011

.UPDATE...
UPDATED TO ADD 12Z AVIATION DISCUSSION.

&&
.PREV DISCUSSION... /ISSUED 414 AM CDT FRI JUN 17 2011/

DISCUSSION...

AN ACTIVE EARLY MORNING ACROSS NORTHERN PORTIONS OF THE MID SOUTH
AS ELEVATED CONVECTION CONTINUES TO GENERATE ALONG THE NOSE OF A
30-40 KT LOW LEVEL JET AND NORTHEAST OF AN ELEVATED FRONTAL
BOUNDARY STRETCHED ACROSS THE AREA. THESE THUNDERSTORMS ARE
CONTINUING TO BE FED BY A RESERVOIR OF UNSTABLE AIR POSITIONED
OVER THE ARKLATEX WHERE MUCAPES ARE STILL GREATER THAN 2000 J/KG.
THIS CONVECTION SHOULD DIMINISH IN COVERAGE AND INTENSITY LATER
THIS MORNING AS THE LOW LEVEL JET WEAKENS AFTER SUNRISE.

A SURFACE BOUNDARY CURRENTLY POSITIONED FROM CENTRAL OKLAHOMA...THROUGH
SOUTHERN ARKANSAS...INTO SOUTH CENTRAL MISSISSIPPI EARLY THIS
MORNING WILL LIFT NORTHEASTWARD TODAY. THIS BOUNDARY COUPLED WITH
WEAK UPPER LEVEL DISTURBANCES IN MODEST NORTHWEST FLOW ALOFT AND
LEFT OVER OUTFLOW BOUNDARIES FROM MORNING CONVECTION SHOULD BECOME THE
FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGH THE DAY AS
STRONG INSTABILITY DEVELOPS. MOST UNSTABLE CAPE VALUES BETWEEN
3500-4500 J/KG...LI/S BETWEEN -7C AND -10C...AND MID LEVEL LAPSE
RATES IN EXCESS OF 8.0 C/KM SHOULD DEVELOP BY THIS AFTERNOON. THIS
STRONG INSTABILITY SHOULD BECOME WEAKLY CAPPED BY AFTERNOON...WITH
SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE
AFOREMENTIONED BOUNDARIES. ANY STORMS THAT DEVELOP THIS AFTERNOON
WILL HAVE MORE THAN ENOUGH INSTABILITY TO BECOME SEVERE WITH
DAMAGING MICROBURST WINDS AND LARGE HAIL. MODEST SHEAR SHOULD
INITIALLY LIMIT STORM ORGANIZATION...BUT AS COLD POOL FORCING
DEVELOPS THEY COULD ORGANIZE INTO ONE OR MORE MESOSCALE CONVECTIVE
SYSTEMS (MCS). THE GREATEST POTENTIAL FOR SEVERE STORMS THIS
AFTERNOON SHOULD BE ACROSS NORTHWEST TENNESSEE AND FAR NORTHEAST
MISSISSIPPI. STORMS SHOULD TEND TO DIMINISH IN INTENSITY DURING
THE EVENING HOURS.

LATEST MODELS HINT AT ANOTHER SHORTWAVE IN NORTHWEST FLOW ALOFT
AND AN INTENSIFYING LOW LEVEL JET AGAIN NOSING INTO PORTIONS OF
THE AREA LATER FRIDAY NIGHT/SATURDAY MORNING WITH ANOTHER MCS
POSSIBLY IMPACTING PORTIONS OF THE REGION (MAINLY NORTHERN AND
EASTERN AREAS). HAVE MAINTAINED POPS INTO TONIGHT TO ACCOUNT FOR
THIS POTENTIAL.

THE UPPER LEVEL RIDGE OF HIGH PRESSURE CURRENTLY CENTERED OVER
TEXAS WILL ATTEMPT TO BUILD NORTHWARD BY SATURDAY AS A SHORTWAVE
DIGS ALONG THE WEST COAST OF THE UNITED STATES. THIS SHOULD HELP
TO SUPPRESS CONVECTION OVER MORE OF THE MID SOUTH ON SATURDAY AND
LIFT THE ACTIVE WESTERLY JET STREAM FURTHER NORTH. FAR NORTHERN
LOCATIONS WILL REMAIN ON THE ACTIVE NORTHERN PERIPHERY OF THE
RIDGE AND MAY SEE A CONTINUED THREAT FOR ADDITIONAL STORMS. PLAN
TO CARRY SLIGHT CHANCE POPS ACROSS THESE LOCATIONS WITH DRY
WEATHER ANTICIPATED ELSEWHERE. BUILDING MID LEVEL HEIGHTS
ASSOCIATED WITH THE STRENGTHENING RIDGE WILL ALLOW TEMPERATURES TO
WARM FURTHER...WITH VERY HOT AND SEASONABLY HUMID CONDITIONS
ANTICIPATED ACROSS MUCH OF THE REGION BY SATURDAY AFTERNOON. VERY
HOT AND HUMID WEATHER WILL CONTINUE INTO SUNDAY AND MONDAY WITH
DRY CONDITIONS EXPECTED AREA WIDE. MANY LOCATIONS WILL RISE INTO
THE MID TO UPPER 90S WITH A FEW LOCATIONS FLIRTING WITH THE
CENTURY MARK. THESE HOT TEMPERATURES COMBINED WITH THE HUMIDITY
LEVELS MAY PUSH HEAT INDICES ABOVE 105 DEGREES AND REQUIRE A HEAT
ADVISORY. THIS WILL BE MOST LIKELY ON SUNDAY AND MONDAY.

THE DEEP UPPER LEVEL TROUGH OVER THE WESTERN STATES THIS WEEKEND
WILL EVENTUALLY LIFT OUT INTO THE PLAINS STATES BY THE MIDDLE OF
NEXT WEEK. THIS SHOULD HELP TO BREAK DOWN THE UPPER RIDGING WITH
LOWERING MID LEVEL HEIGHTS EXPECTED AS EARLY AS TUESDAY AFTERNOON.
THIS SHOULD ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS ACROSS
THE REGION. BETTER CHANCES FOR THUNDERSTORMS ARE EXPECTED FOR NEXT
WEDNESDAY AND THURSDAY AS A COLD FRONT PUSHES INTO AN UNSTABLE
AIRMASS IN PLACE. THIS COMBINED WITH INCREASING SHEAR AHEAD OF THE
TROUGH WILL LIKELY SUPPORT ADDITIONAL CHANCES FOR SOME SEVERE
STORMS DURING THIS TIME PERIOD. STILL PLENTY OF TIME TO SORT
THROUGH THE DETAILS. TEMPERATURES WILL BEGIN THE EXTENDED FORECAST
PERIOD WELL ABOVE AVERAGE BUT SHOULD DROP BACK TO NEAR OR SLIGHTLY
BELOW AVERAGE BY THE END OF THE EXTENDED FORECAST PERIOD AS
THUNDERSTORM CHANCES KEEP TEMPERATURES COOLER.

JLH

&&

.AVIATION...
12Z TAF CYCLE

A QUASI-STATIONARY BOUNDARY SOUTH OF TAF SITES...SEVERAL UPPER
LEVEL SHORTWAVE TROUGHS...AND NUMEROUS OUTFLOW BOUNDARIES FROM
THURSDAY/LAST NIGHT/S SHOWERS AND THUNDERSTORMS WILL COMBINE WITH
AN UNSTABLE ATMOSPHERE TO PRODUCE SHOWERS AND THUNDERSTORMS AT ALL
TAF SITES TODAY. TIMING AND COVERAGE OF THIS PULSE TYPE
THUNDERSTORM CONVECTIVE ACTIVITY WILL REMAIN DIFFICULT TO NARROW
TIMING/COVERAGE DOWN TO TEMPO GROUPS. SHOWERS AND THUNDERSTORMS
ARE ANTICIPATED TO GRADUALLY DIMINISH WITH THE LOSS OF DAYTIME
HEATING TONIGHT. MVFR VISIBILITIES MAY BE POSSIBLE AT MKL/TUP
AFTER 17/08Z.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  95  77  97  78 /  30  20  10  10
MKL  93  73  95  74 /  60  30  20  20
JBR  95  74  95  76 /  30  20  20  20
TUP  95  74  96  74 /  50  20  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 17, 4:39 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
439 AM CDT FRI JUN 17 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-181145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
439 AM CDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY NORTH OF A
LINE FROM JONESBORO ARKANSAS...TO MEMPHIS TENNESSEE...TO
BOONEVILLE MISSISSIPPI. THE SLIGHT RISK AREA HAS THE GREATEST
POTENTIAL FOR SCATTERED SEVERE STORMS...YET EVEN AREAS FURTHER
SOUTH MAY HAVE AN ISOLATED SEVERE THUNDERSTORM. THE GREATEST
THREATS WITH ANY SEVERE STORMS THAT DEVELOP WILL BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BUILDING HEAT AND HUMIDITY IS FORECAST OVER THE WEEKEND INTO EARLY
NEXT WEEK. HEAT ADVISORIES MAY BE NEEDED AT TIMES DURING THIS
PERIOD...WITH HEAT INDEX READINGS POSSIBLY RISING TO BETWEEN 105
AND 109 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE MID SOUTH TODAY.

JLH

In the hours before

Local storm report, Jun 17, 6:09 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
609 AM CDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 AM     HAIL             3 W OAKLAND             35.22N 89.57W
06/17/2011  E0.88 INCH       FAYETTE            TN   TRAINED SPOTTER

&&

CDG
Special weather statement, Jun 17, 6:43 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
643 AM CDT FRI JUN 17 2011

MSZ002-003-TNZ088>090-171215-
BENTON MS-MARSHALL MS-FAYETTE TN-SHELBY TN-HARDEMAN TN-
643 AM CDT FRI JUN 17 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 AM CDT FOR...

  NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING DIME TO NICKLE SIZE HAIL AND WINDS
AT LEAST 40 MPH WAS LOCATED 8 MILES NORTHWEST OF MT PLEASANT AT 642
AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...FAYETTE...HARDEMAN...MARSHALL AND SHELBY COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3505 8907 3482 8915 3497 8970 3515 8964
TIME...MOT...LOC 1142Z 285DEG 21KT 3504 8956
Special weather statement, Jun 17, 7:08 AM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
708 AM CDT FRI JUN 17 2011

TNZ003-020-021-171230-
CARROLL TN-GIBSON TN-WEAKLEY TN-
708 AM CDT FRI JUN 17 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 AM CDT FOR...

  WESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF SHARON AT 709 AM CDT...
MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...GIBSON AND WEAKLEY COUNTIES...INCLUDING LOCATIONS
NEAR MCKENZIE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3618 8852 3615 8853 3615 8844 3593 8857
      3614 8897 3630 8887
TIME...MOT...LOC 1209Z 298DEG 22KT 3617 8882

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:13 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby47 min
Jun 16, 7:17 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Fayette, Gibson, Hardeman and 5 more43 min
Jun 16, 7:39 PM CDTFlash Flood WarningMEGLauderdale, Tipton3 hr
Jun 16, 7:59 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Decatur, Fayette, Gibson and 6 more61 min
Jun 16, 9:02 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Henderson, Henry28 min
Jun 16, 9:28 PM CDTFlash Flood WarningMEGCarroll, Decatur, Henderson3 hr
Jun 17, 1:40 AM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton35 min
Jun 17, 2:01 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion29 min
Jun 17, 4:39 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lauderdale18 min
Jun 17, 4:59 AM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale31 min
Jun 17, 5:06 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion39 min
Jun 17, 5:11 AM CDTFlash Flood WarningMEGCrockett, Dyer, Haywood, Lauderdale, Madison, Tipton2 hr
Jun 17, 5:19 AM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale26 min
Jun 17, 5:40 AM CDTSevere Thunderstorm WarningMEGFayette, Shelby35 min
Jun 17, 6:01 AM CDTSevere Thunderstorm WarningMEGGibson, Obion, Weakley44 min
Jun 17, 6:43 AM CDTSpecial Weather StatementMEGFayette32 min
Jun 17, 7:08 AM CDTSpecial Weather StatementMEGWeakley22 min
Jun 17, 7:31 AM CDTFlash Flood WarningMEGFayette119 min
Jun 17, 7:50 AM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henry, Obion, Weakley25 min
Jun 17, 8:12 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Madison33 min
Jun 17, 8:44 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Henderson, Madison46 min
Jun 17, 9:29 AM CDTFlash Flood WarningMEGCrockett, Gibson, Haywood, Henderson, Madison3 hr
Jun 17, 9:31 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale44 min
Jun 17, 11:03 AM CDTSpecial Weather StatementMEGDyer27 min
Jun 17, 1:15 PM CDTSpecial Weather StatementMEGHenry30 min

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.